Observations placeholder

Worst experience of his life

Identifier

005433

Type of Spiritual Experience

Hallucination

Number of hallucinations: 1

Background

A description of the experience

Worst Experience of My Life! – Modafinil - by Matthew from EROWID

I'm a college student who's always used stimulants to help me study and focus better. Adderall, Ritalin, Dexedrine, Desoxyn, Coffee, everything except cocaine just because it wears off too quickly. I had used Modafinil before but never in high doses. Exams were approaching and feeling that I may need to cram a little, I tried to purchase a week's supply of Adderall. A week sounds like a long time to speed and it is, but with occasional naps in between and a LOT of speed I can get through. Nothing was available, as in absolutely nothing, unless I wanted crystal meth (not a chance) I was going to have to settle for something a little weaker, namely Modafinil.

The night began around 6 PM and I took a couple 200 mg pills, felt great focussed etc. Around 9 PM took some more, 10 PM some more, etc. By midnight I was making pretty good progress and felt that I had the night under control. 6-12AM was the best of the evening. My mood was great, focussed, sharp as a whip. 12-3AM I found myself having to take more pills than I expected, maybe 7 or 8. This progressed and as my exhaustion increased the pills did less and less. As the night progressed and I panicked with the thought of the looming tests I kept taking more pills to get through...just until I finish the day's exams I told myself, then I would end up paying through the nose for a large enough supply from people who had addy and just didn't want to sell it.

By 6AM i had taken 20 pills and started to feel 'out of it'. My hands were shaking, I had a terrible headache and I knew that I was losing it. I took a hot shower and then that was the end of it...the heat of the shower, the Modafinil...it was too much. I started puking my brains out, I was dizzy beyond imagining, my head was pulsating with pain, it was horrible. I proceeded to dry heave for the next hour or so. By 9AM is was unbearable!!! My first exam began at 8AM but i didn't care, the pain was horrific. I felt an exhaustion beyond comprehension come over me but could if my life depended on it. Tossing and turning, hallucination (I thought I was e-mailing people about potato farms when in actuality I was tossing in bed), puking, seeing colors from the dizziness... I couldn't take it. This proceeded until 9AM the following day. As much as I wanted to sleep I could not...the pain was so horrible that I offered someone $500 for a couple sleeping pills to knock me out that were probably worth about $150. The horrific experience slowly improved but it took almost 2 days.

I didn't fully recover for close to 5 days and suffered academic disaster as a result. It was the worst experience of my entire life and I will probably never touch another stimulant as a result.

The source of the experience

EROWID

Concepts, symbols and science items

Concepts

Symbols

Science Items

Activities and commonsteps

Commonsteps

References